Alert archive / Louisiana / Wind Advisories in 2022

Wind Advisory 1, NWS New Orleans, LA

January 1, 202215 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Jan 1, 2022, 3:31 AM CST for 15 parishes in Louisiana; 5 counties in Mississippi. It took effect at Jan 1, 2022, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2022, 3:31 AM CST (09:31 UTC)
In effect from
Jan 1, 2022, 10:00 AM CST
Expired
Jan 1, 2022, 6:00 PM CST
In force
8 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

571 
WWUS74 KLIX 010931
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
331 AM CST Sat Jan 1 2022

LAZ034-046>050-056>061-063>070-072-075>078-MSZ080>082-011745-
/O.NEW.KLIX.WI.Y.0001.220101T1800Z-220102T0000Z/
Pointe Coupee-Iberville-West Baton Rouge-East Baton Rouge-
Ascension-Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Lower Jefferson-Lower Plaquemines-
Lower St. Bernard-Southern Tangipahoa-Northwest St. Tammany-
Southeast St. Tammany-Western Orleans-Eastern Orleans-Hancock-
Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, 
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, 
Denham Springs, Watson, Walker, Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, 
Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, 
Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, 
Venice, Empire, Myrtle Grove, Yscloskey, Hammond, Robert, 
Ponchatoula, Mandeville, Covington, Lacombe, Slidell, 
New Orleans, East New Orleans, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
331 AM CST Sat Jan 1 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
643 
WWUS74 KLIX 011503
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
903 AM CST Sat Jan 1 2022

LAZ035>037-039-071-MSZ068>071-077-020000-
/O.EXB.KLIX.WI.Y.0001.220101T1600Z-220102T0000Z/
West Feliciana-East Feliciana-St. Helena-Washington-
Northern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Including the cities of Spillman, St. Francisville, Wakefield, 
Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, 
Montpelier, Bogalusa, Enon, Franklinton, Amite, Kentwood, 
Roseland, Wilmer, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, and Picayune
903 AM CST Sat Jan 1 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...In Mississippi, Wilkinson, Amite, Pike, Walthall and 
  Pearl River Counties. In Louisiana, West Feliciana, East 
  Feliciana, St. Helena, Washington and Northern Tangipahoa 
  Parishes.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ034-046>050-056>061-063>070-072-075>078-MSZ080>082-020000-
/O.EXT.KLIX.WI.Y.0001.220101T1600Z-220102T0000Z/
Pointe Coupee-Iberville-West Baton Rouge-East Baton Rouge-
Ascension-Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Lower Jefferson-Lower Plaquemines-
Lower St. Bernard-Southern Tangipahoa-Northwest St. Tammany-
Southeast St. Tammany-Western Orleans-Eastern Orleans-Hancock-
Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, 
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, 
Denham Springs, Watson, Walker, Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, 
Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, 
Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, 
Venice, Empire, Myrtle Grove, Yscloskey, Hammond, Robert, 
Ponchatoula, Mandeville, Covington, Lacombe, Slidell, 
New Orleans, East New Orleans, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
903 AM CST Sat Jan 1 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
323 
WWUS74 KLIX 012131
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
331 PM CST Sat Jan 1 2022

LAZ046-049-056>061-063>070-077-078-021200-
/O.NEW.KLIX.WI.Y.0002.220102T1200Z-220103T0000Z/
/O.CON.KLIX.WI.Y.0001.000000T0000Z-220102T0000Z/
Iberville-Ascension-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Lower Jefferson-Lower Plaquemines-
Lower St. Bernard-Western Orleans-Eastern Orleans-
Including the cities of Bayou Sorrel, Plaquemine, White Castle, 
Gonzales, Donaldsonville, Prairieville, Pierre Part, 
Labadieville, Paincourtville, Convent, Lutcher, Gramercy, 
Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, 
Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, 
Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, 
Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, 
Yscloskey, New Orleans, and East New Orleans
331 PM CST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

* WHAT...For the first Wind Advisory, southwest winds 15 to 20 mph
  with gusts up to 35 mph. 

* WHERE...Portions of southeast Louisiana.

* WHEN...For the first Wind Advisory, until 6 PM CST this 
  evening. For the second Wind Advisory, from 6 AM to 6 PM CST 
  Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ034>037-039-047-048-050-071-072-075-076-MSZ068>071-077-080>082-
020000-
/O.CON.KLIX.WI.Y.0001.000000T0000Z-220102T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
West Baton Rouge-East Baton Rouge-Livingston-Northern Tangipahoa-
Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany-
Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock-Harrison-
Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Port Allen, Addis, Brusly, Baton Rouge, Denham Springs, Watson, 
Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, 
Ponchatoula, Mandeville, Covington, Lacombe, Slidell, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
331 PM CST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...In Mississippi, Wilkinson, Amite, Pike, Walthall and 
  Pearl River Counties. In Louisiana, West Feliciana, East 
  Feliciana, St. Helena, Washington and Northern Tangipahoa 
  Parishes.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
196 
WWUS74 KLIX 020023
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
623 PM CST Sat Jan 1 2022

LAZ046-049-056>059-065-021100-
/O.EXP.KLIX.WI.Y.0001.000000T0000Z-220102T0000Z/
/O.NEW.KLIX.FZ.A.0001.220103T0300Z-220103T1500Z/
/O.CON.KLIX.WI.Y.0002.220102T1200Z-220103T0000Z/
Iberville-Ascension-Assumption-St. James-St. John The Baptist-
Upper Lafourche-Upper Terrebonne-
Including the cities of Bayou Sorrel, Plaquemine, White Castle, 
Gonzales, Donaldsonville, Prairieville, Pierre Part, 
Labadieville, Paincourtville, Convent, Lutcher, Gramercy, 
Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, 
and Bayou Cane
623 PM CST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...
...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

* WHAT...For the Wind Advisory, northwest winds 20 mph with gusts
  up to 30 mph expected. For the Freeze Watch, sub-freezing 
  temperatures near 30 possible.

* WHERE...Upper Terrebonne County, and Iberville, Ascension, 
  Assumption, St. James, St. John The Baptist and Upper 
  Lafourche Parishes.

* WHEN...For the Wind Advisory, from 6 AM to 6 PM CST Sunday. 
  For the Freeze Watch, from Sunday evening through Monday 
  morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Wind chill values Sunday night and Monday
  morning are likely to be in the 20s, about 50 degrees colder
  than today. This will be the coldest air of the season so far 
  for the area and will impact people and pets as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ034>037-039-047-048-050-071-072-075-076-MSZ068>071-077-080>082-
021100-
/O.EXP.KLIX.WI.Y.0001.000000T0000Z-220102T0000Z/
/O.NEW.KLIX.FZ.A.0001.220103T0300Z-220103T1500Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
West Baton Rouge-East Baton Rouge-Livingston-Northern Tangipahoa-
Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany-
Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock-Harrison-
Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Port Allen, Addis, Brusly, Baton Rouge, Denham Springs, Watson, 
Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, 
Ponchatoula, Mandeville, Covington, Lacombe, Slidell, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
623 PM CST Sat Jan 1 2022

...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 30s 
  possible.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Wind chill values Sunday night and Monday
  morning are likely to be in the 20s, about 50 degrees colder
  than today. This will be the coldest air of the season so far
  for the area and will impact people and pets as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ060-061-063-064-066>070-077-078-021100-
/O.EXP.KLIX.WI.Y.0001.000000T0000Z-220102T0000Z/
/O.CON.KLIX.WI.Y.0002.220102T1200Z-220103T0000Z/
St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Western Orleans-
Eastern Orleans-
Including the cities of Destrehan, Norco, Metairie, Kenner, 
Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, Dulac, 
Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, New Orleans, and East New Orleans
623 PM CST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of southeast Louisiana.

* WHEN...From 6 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Dec 31, 11:51 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Dec 31, 11:51 PM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1151 PM CST Fri Dec 31 2021

.AVIATION...Valid through 12z Sunday...
Strengthening winds should keep much fog from forming through the
remainder of tonight, but expect MVFR to IFR conditions to
prevail due to low clouds. Winds continue to pick up after
sunrise, with sustained winds nearing or exceeding 20kts at most
terminals during the afternoon hours. Isolated to scattered
passing showers will affect the terminals along and ahead of a
cold front late this afternoon and into the overnight hours, but
timing of any restrictions remains too uncertain to include in the
TAFs at this time. Winds should begins o die off around sunset,
but will remain somewhat elevated, only dropping to around 10kts
at most terminals by 06z.

&&

.PREV DISCUSSION... /issued 346 PM CST Fri Dec 31 2021/

SHORT TERM (Tonight through Sunday Night)...Persistent onshore
flow on the western periphery of a deep layer ridge axis centered
over the eastern Gulf and Florida will continue usher a very warm
and humid airmass into the region tonight. As a result, overnight
lows will be warmer than our normal daytime highs and the prospect
for another round of sea fog will be high along the Mississippi
coast the temperatures difference between the water temperatures,
dewpoints, and air temperature is expected to be minimal.
Currently do not have a dense fog advisory in effect over coastal
Mississippi as the duration of the fog may be somewhat limited due
to increasing gradient flow through the night, but a dense fog
bank should be in place over the Mississippi sound through much of
the night. Overnight lows will only cool into the upper 60s and
lower 70s tonight.

The pressure gradient over the area will continue to tighten
through the day tomorrow as a low pressure system deepens in the
Ozarks and pushes into the Ohio Valley. As a result, southerly
winds of 20 to 30 mph with higher gusts will be possible tomorrow.
A wind advisory is not in effect for tomorrow, but it may be
needed if winds increase to the levels currently forecast. By
tomorrow afternoon, a broad region of increasing positive
vorticity advection and increased upper level forcing will
overspread the Lower Mississippi Valley in advance of an
approaching positively tilted trough axis. At the same time, a 50
knot low level jet is expected to develop over the region. The
low level jet will induce effective bulk shear values of 50 to 60
knots across much of the forecast area. Thermodynamically,
conditions look supportive for convection to fire up during the
afternoon hours as temperatures climb into the lower to middle
80s, MLCAPE increases to between 1000 and 1500 J/KG, and low level
lapse rates exceed 6.0C/km. As a result, some deeper updraft
cores will be possible, and the shear in place will lead to some
updraft tilting and the prospect of stronger to possibly severe
thunderstorms tomorrow afternoon into early tomorrow evening. By
late tomorrow evening, a decrease in dynamic and thermodynamic
support is expected as the cold front moves into the northwestern
portions of the CWA, and the threat of severe weather should be
reduced. However, enough instability will be in place to produce a
band of weaker thunderstorm activity in advance of the front
Saturday night.

Sunday will be a day of decreasing rain chances and much colder
temperatures in the wake of the cold front and upper level trough
axis. Rain chances will be highest early in the morning when
scattered to numerous showers and a few thunderstorms should
continue to impact parts of coastal Mississippi and coastal
Louisiana. However, as the cold front pushes offshore rain chances
will decrease rapidly during the early afternoon hours.
Temperatures will plummet in the wake of the front, with daytime
highs expected to occur at daybreak. A sharp temperature gradient
is expected with temperatures in the 50s across the northwest CWA
and the lower 70s over the far eastern parts of the CWA at
daybreak Sunday. However, readings will drop through the day with
readings only expected to be in the 40s and 50s by Sunday
afternoon. The heart of the 925mb thermal trough axis will pass
directly over the forecast area Sunday night, and the most
significant freeze of this winter season is anticipated. Overnight
lows will likely cool into the upper 20s and lower 30s across the
entire forecast area including metro New Orleans. Winds will
remain strong, so the apparent temperatures will be in the lower
to middle 20s. PG

LONG RANGE (Monday through Friday)...

The drier and much colder airmass will definitely be felt Monday
morning and again Monday night as the surface high pressure ridge
builds into the central Gulf Coast region. Highs are only expected
to reach the low to mid 50s Monday even with ample sunshine.
Otherwise, the cold airmass will modify already due to zonal flow
aloft and high pressure moving east on Tuesday. This will lead to
highs near the seasonal averages near 60 to the low 60s. A potent
shortwave trough is expected to move southeast through the Plains
into the lower Mississippi Valley Wednesday night into Thursday with
the associated cold front expected to move through the region
Thursday. Warm/moist advection in the low levels ahead of this
system may support some isolated shower development in mainly
coastal areas Wednesday with slightly better chances of rain
expected Wednesday into Thursday. Adequate instability to support
thunderstorms is not forecast at this time by a blend of the models,
however the 12z GFS is a bit stronger with the shortwave trough axis
over the forecast area, so if it were to verify there could be
isolated thunderstorms and more widespread moderate rainfall.
Will need to let the models get a better handle on this since the
energy is still well out in the Pacific Ocean at this time.
Wednesday and Thursday look to be the warmest days with highs in
the 60s to low 70s, then there should be substantially colder
temperatures returning Thursday night into Friday with lows in the
30s to near 40 and highs in the 50s.

SPECIAL NOTE...This marks the final day of service of my over 32
     year career with the National Weather Service. It has been a
     rewarding career with the high points being working with so
     many highly motivated meteorologists, hydro-meteorological
     technicians, electronics technicians, and support staff at each
     duty station I've worked, and the partnerships with the
     emergency managers, political decision makers, the media and
     numerous other partners in government. All of which resulted in
     saving lives and property through our warnings, watches and
     advisories for severe weather, floods, hurricanes (too many!!),
     and several winter weather events. Everyone have a Happy New
     Year, and I hope to see you next year and many years beyond!
     Forecaster #22: Tim Destri

MARINE...A very strong cold front will bring a period high small
craft and potentially gale conditions to the coastal waters from
Saturday night through Sunday night. Before this system impacts
the area, conditions remain prime for some dense fog to form over
portions of the waters, mainly around the Mississippi Sound and
Chandeleur Sound, tonight. As the gradient flow increases
tomorrow, winds will become to strong and the fog will lift into
a stratus deck. High pressure will begin to settle over the waters
on Monday and Tuesday resulting in lighter gradient flow of 10 to
15 knots and calmer seas of 1 to 3 feet through Wednesday. PG

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  83  53  64 /  10  60  80  50
BTR  71  83  53  64 /  10  60  70  50
ASD  69  83  62  70 /  10  40  90  70
MSY  71  83  60  69 /   0  40  80  60
GPT  68  76  63  69 /  10  40  80  70
PQL  68  80  66  72 /  10  40  80  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from Sunday morning through Sunday evening for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from 6 AM Saturday to 6 AM CST Sunday for
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

     Dense Fog Advisory until 6 AM CST Saturday for GMZ532-536-557.

MS...None.
GM...Gale Watch from Sunday morning through Sunday evening for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from 6 AM Saturday to 6 AM CST Sunday for
     GMZ534-536-538-550-552-555-557-570-572-575-577.

     Dense Fog Advisory until 6 AM CST Saturday for GMZ536-557.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:31 PM CSTWind AdvisoryLIXAssumption, Iberville, Orleans, Saint Bernard, Saint James, Saint John the Baptist29 hr
Jan 1, 3:32 PM CSTGale WarningLIX38 hr

Nearby

Wind Advisories in Louisiana, 2022Wind Advisories in Mississippi, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.